Alert archive / Massachusetts / Wind Advisories in 2022

Wind Advisory 10, NWS Boston/Norton, MA

April 18, 20225 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this wind advisory at Apr 18, 2022, 3:26 AM EDT for 5 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It took effect at Apr 19, 2022, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2022, 3:26 AM EDT (07:26 UTC)
In effect from
Apr 19, 2022, 1:00 AM EDT
Expired
Apr 19, 2022, 8:08 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 2 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS71 KBOX 180726
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
326 AM EDT Mon Apr 18 2022

MAZ022>024-182030-
/O.UPG.KBOX.HW.A.0004.220419T0500Z-220419T1400Z/
/O.NEW.KBOX.HW.W.0004.220419T0500Z-220419T1400Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
326 AM EDT Mon Apr 18 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-015-016-018>021-RIZ005>008-182030-
/O.NEW.KBOX.WI.Y.0010.220419T0500Z-220419T1400Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
326 AM EDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
4 follow-up statements
128 
WWUS71 KBOX 181600
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1200 PM EDT Mon Apr 18 2022

MAZ022>024-190500-
/O.CON.KBOX.HW.W.0004.220419T0500Z-220419T1400Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
1200 PM EDT Mon Apr 18 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-015-016-018>021-RIZ005>008-190500-
/O.CON.KBOX.WI.Y.0010.220419T0500Z-220419T1400Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
1200 PM EDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
090 
WWUS71 KBOX 181904
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
304 PM EDT Mon Apr 18 2022

MAZ022>024-190900-
/O.CON.KBOX.HW.W.0004.220419T0500Z-220419T1400Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
304 PM EDT Mon Apr 18 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult,  
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-015-016-018>021-RIZ005>008-190900-
/O.CON.KBOX.WI.Y.0010.220419T0500Z-220419T1400Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
304 PM EDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...From 1 AM to 10 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
581 
WWUS71 KBOX 190812
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
Issued by National Weather Service New York NY
412 AM EDT Tue Apr 19 2022

MAZ022>024-191400-
/O.CON.KBOX.HW.W.0004.000000T0000Z-220419T1400Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
412 AM EDT Tue Apr 19 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-015-016-018>021-RIZ005>008-191400-
/O.CON.KBOX.WI.Y.0010.000000T0000Z-220419T1400Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
412 AM EDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and northern and southern Rhode Island.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
607 
WWUS71 KBOX 191208
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
808 AM EDT Tue Apr 19 2022

MAZ022>024-191315-
/O.CAN.KBOX.HW.W.0004.000000T0000Z-220419T1400Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
808 AM EDT Tue Apr 19 2022

...HIGH WIND WARNING IS CANCELLED...

It will remain windy across the region today, but wind speeds and
gusts have fallen below High Wind Warning criteria. Therefore, 
the High Wind Warning has been cancelled. 

$$

MAZ007-015-016-018>021-RIZ005>008-191315-
/O.CAN.KBOX.WI.Y.0010.000000T0000Z-220419T1400Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
808 AM EDT Tue Apr 19 2022

...WIND ADVISORY IS CANCELLED...

It will remain windy across the region today, but wind speeds and
gusts have fallen below Wind Advisory criteria. Therefore, the 
Wind Advisory has been cancelled. 

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:57 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 17, 10:57 PM EDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1057 PM EDT Sun Apr 17 2022

.SYNOPSIS...
High pressure builds in from the west tonight with clearing
skies, diminishing wind and cold temperatures. Dry and
seasonable conditions follow on Monday. A coastal storm will
bring heavy rain and strong coastal winds Monday night into
early Tuesday morning with accumulating wet snow likely across
parts of the interior high terrain of Massachusetts, especially
the Berkshires. Wind and precipitation effects ease by later in
the morning on Tuesday. Dry, blustery and cooler weather through
Wednesday night. Warming trend for Thursday and Friday before a
weak cold frontal passage for later on Friday. Dry and
seasonable weather for Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

1040 PM Update...

Forecast remains largely on track. Main change was to adjust
temps downwards, especially across the typical efficient
radiators across the MA coastal plains. With dew pts in the mid
20s away from the immediate coast and boundary layer winds
decoupling, expect lows to bottom out in the upper 20s and a
frosty start to the work week.

PREVIOUS DISCUSSION...

Scattered rain/graupel/snow showers moving SE across SNE will
begin to dissipate through late afternoon. Strong mid level
shortwave and cold pool moves to the east this evening as high
pres builds in from the west. This will result in rapid clearing
this evening with diminishing wind overnight. Cold night
tonight as good radiational cooling develops. Lows will bottom
out in the upper 20s in the normally cold spots in western MA
and interior E MA and low to mid 30s elsewhere.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...

High pres moves offshore during the afternoon. Abundant sunshine in
the morning will give way to increasing high clouds in the afternoon
ahead of developing storm to the south. After a cold start, temps
will recover into the mid/upper 50s, but seabreezes will keep temps
closer to 50 along the immediate coast.

Monday night...

* Coastal storm will bring heavy rain with strong winds along
  the coast, with accumulating wet snow likely over portions of
  higher elevations in interior MA

12z suite of model guidance continues to trend west with track of
coastal storm. NAM remains on the western edge of the guidance
envelope with a track across eastern NY while rest of the guidance
further E, but most of the GEFS/ECMWF ensemble members track the
storm somewhere across western New Eng with ECMWF a bit west of the
GFS. The track will have an impact on ptype and potential snowfall
over the higher elevations but heavy rainfall is expected regardless
of the variation in track. Very dynamic system with negative tilt
trough and impressive height falls combined with an anomalous low
level jet will bring a quick slug of heavy rainfall Mon night. The
storm will be a quick mover and dry slot will be moving up across
SNE late Mon night. Nonetheless, expecting widespread 0.75 to 1.5"
of rainfall with locally higher amounts. Also a low risk for some
thunder over the Cape/Islands at the nose of the jet late Mon night.

Snowfall...

Given the westward trend in the guidance, heaviest snowfall from
this storm will likely be over higher elevations in New York.
However, there is a window where thermal profile is cold enough for
a period of heavy snow, especially across the Berkshires 03-09z when
area of strong mid level frontogenesis sweeps through with resulting
strong omega keeping the column cold enough with surface temps
dropping near freezing. A shorter period of snow is possible over
northern Worcester Hills, but warming temps aloft will bring a
changeover back to rain here 06-09z and this warming will eventually
reach the Berkshires 09-12z. If the heavier snowfall rates are
realized, potential for 2-4 inches over high elevations of the
Berkshires with low risk for up to 6 inches in western Franklin
county. Snowfall forecast is tricky as initial QPF will be wasted
due to melting on warm wet ground and SLR will likely be closer to 5-
8:1 when snow starts to accumulate. Need the heavier snowfall rates
for accumulating snow due to marginal surface temps. In the
Worcester hills, locally an inch or 2 is possible. Not expecting
much if any accum below 1000 ft. Held off on any advisories for now.
If this west trend continues, snow amounts will be less.

Strong wind...

Anomalous ESE low level jet strengthens as it lifts north across SE
New Eng 06-12z. The jet peaks around 75-85 kt as it crosses the
Cape. Strong pressure falls will enhance isallobaric contribution
allowing a decent amount of the jet to mix down. Soundings show
enough mixing in a shallow layer for 50 kt (60 mph) gusts over the
Cape/Islands where we issued a high wind watch. Gusts to 40-50 mph
possible across southern RI and SE and E coastal MA.

Coastal flooding... See coastal flood section below.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
* Wind and rain impacts from storm system end by Tue aftn.

* Dry weather but blustery and cooler Tues night thru Wed. Chilly
  night under clear and calm conditions Wed night.

* Late-week warming trend, with a mainly dry frontal passage for
  later Fri.

* Dry and seasonable, possible backdoor cold front Sat.

Details:

Tuesday:

Wind and heavy precip impacts will continue to be felt across most
of SNE associated with strong cyclone moving northward, expected to
be near or just west of I-91 in MA by 12z Tuesday.

SE to E winds will continue to be quite gusty, albeit not as strong
as during the overnight to early AM hrs. This owing to a strong ESE
950 mb llj of 45-60 kt. While easterly gusts will be much lighter at
around 25-35 mph in the morning, gusts could still be in the 45-55
mph range especially along parts of eastern MA. It appears that by
mid to late morning that the strong low-level jet and ensuing
related period of strong E/SE gusts near eastern MA coast eases with
sfc to low-level winds becoming more SWly. Could still be a period
of SW gusts 35-45 mph across the Cape and Islands but expect winds
to be considerably lighter than with the strong easterlies.

Heaviest precip should be mainly confined to northern and northeast
MA in the mid morning before drying rapidly as a dryslot races NE on
the SE side of the pronounced upper trough over the eastern Gt
Lakes/western NY. Thus, while still fairly breezy in the afternoon,
comparatively better conditions expected in the aftn. Highs in the
40s to near 50 in interior CT/MA, and into the mid to upper 50s for
RI and eastern MA.

Tuesday Night into Wednesday Night:

As our potent mid-April storm system moves northeast into eastern
Canada, governing feature driving our weather Tues night through Wed
is an anomalously strong upper-level trough and associated cold pool
of air aloft. At the surface, still will have a pretty strong NWly
gradient flow between our departing storm system and a 1028 mb high
pressure area over the mid-Appalachians into the mid-Atlantic
states. Expect dry weather, but also cooler and blustery conditions
for Tues night into Wed, with NW gusts being a bit stronger (up to
30 mph) during the morning on Wed. Lows Tues night in the mid 30s to
lower 40s (wind 10-15 mph will make it feel a little chillier) with
highs on Wed in the 50s to near 60.

Winds and gusts then ease later Wed aftn and especially Wed night as
surface ridge builds in from the high over the mid-Atlantic states.
Will see increasing high clouds late-overnight but we should have a
period of good radiational cooling to set the stage for a chilly
night Wed night/early Thu AM. MinTs are a heavy dose of MOS in the
20s to near freezing for NW MA/northern Worcester County, and into
the mid to upper 30s for most of the non-urban areas, and the upper
30s/low 40s for the cities/Cape and Islands. It's expected that the
frost-freeze season will be declared as active for early Thursday
morning for northern CT, RI and eastern MA (including Cape Cod and
the Islands). Pending wind speeds and low temperatures, it's
possible that frost/freeze headlines could be needed for some
forecast zones in northern CT, northern RI into the I-495
corridor in eastern MA.

Thursday into Friday Night:

After a chilly start on Thurs AM, will begin a warming trend for
Thurs night into Friday with above-average temperatures favored as
500 mb heights rise.

SW p-gradient strengthens Thurs night/early Fri as a progressive
northern-stream upper trough and associated cool front traverses SNE
later Fri. However QPF looks limited with this frontal passage
perhaps due to antecedent dry lower-levels. Should help to push
highs into the 60s to low 70s ahead of the front on Friday. Other
than a passing shower later in the day on Fri, should be mainly dry.

Saturday:

Still looks on the dry side for Saturday as sfc ridge is established
over SNE. Could have a backdoor front/sea-breeze develop near
coastal eastern MA as a SE-digging upper trough and cold pocket of
air moves into Nova Scotia. While highs look to be in the 60s across
the interior, could be some 10 degrees colder closer to the eastern
MA coast on Sat.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

00Z TAF update...

Tonight...High confidence. VFR. Diminishing NW wind becoming
light.

Monday...VFR. Increasing high clouds in the afternoon. Winds
becoming E/SE 10-15 kt.

Monday night...Conditions deteriorating to MVFR/IFR with areas
LIFR as rain overspreads the region. Heavy rain at times. Rain
mixing with and changing to snow over the Berkshires and
northern Worcester hills. Accumulating wet snow most likely
across the higher elevations of the Berkshires. Increasing ESE
winds after midnight with gusts 30-40 kt developing along the
coast and possible brief 50 kt gusts Cape/Islands. Strongest
winds 06-12z.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Tuesday through Friday/...

Tuesday: Mainly VFR, with local IFR possible. Strong winds with
local gusts up to 45 kt. Chance RA.

Tuesday Night through Wednesday: VFR. Windy with gusts up to
35 kt.

Wednesday Night: VFR.

Thursday through Friday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High confidence. Gusty NW winds 20-25 kt lingering into
the evening then diminishing.

Monday...High confidence. Light NE winds turning E/SE in the
afternoon with gusts up to 20 kt.

Monday night...Moderate confidence. Increasing E/SE winds with gusts
35-45 kt developing late evening through the overnight as low level
jet moves up across the waters. Brief gusts to 50 kt possible over
waters adjacent to Cape Cod late Mon night where storm warnings are
in effect. Gale warnings elsewhere. Seas building to 12-15 ft over
southern and eastern outer waters.

Outlook /Tuesday through Friday/...

Tuesday: Strong winds with gusts up to 40 kt. Rough seas up to
13 ft. Chance of rain. Local visibility 1 to 3 nm.

Tuesday Night: Low risk for gale force winds with gusts up to
30 kt. Rough seas up to 10 ft.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 9 ft.

Wednesday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft.

&&

.TIDES/COASTAL FLOODING...
Max surge of around 2 ft is expected, possibly a bit higher up to
2.5 ft as 30+ mb pressure falls will also contribute to water level
rise. Fortunately the max surge will be occurring Tue morning,
closer to low tide.  However, could see a 1 ft surge around the high
tide early Tue morning which could bring areas of minor coastal
flooding, focused along the north shore to Boston vicinity given
ESE flow. Doesn't appear waves will be built up enough for anything
worst than minor flooding. The Tue afternoon high tide is lower and
winds will likely have already shifted to SW with decreasing surge
so not expecting any flooding during the Tue afternoon high tide.

Along the south coast, the max surge also occurs closer to low tide
early Tue morning. The Mon night high tide does not appear to be a
problem as surge will be minimal at that time. The late Tue morning
high tide also does not appear to pose any problems as the astro
tide is lower and surge will be decreasing.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Wind Watch from late Monday night through Tuesday morning
     for MAZ022>024.
RI...None.
MARINE...Storm Warning from 1 AM to 10 AM EDT Tuesday for ANZ231-232-
     254-255.
     Gale Warning from 11 PM Monday to noon EDT Tuesday for ANZ233-
     234-250-251.
     Gale Warning from 11 PM Monday to 8 AM EDT Tuesday for ANZ230-
     236.
     Gale Warning from 8 PM Monday to noon EDT Tuesday for ANZ235-
     237-256.

&&

SYNOPSIS...KJC/Loconto
NEAR TERM...KJC/Chai
SHORT TERM...KJC
LONG TERM...Loconto
AVIATION...KJC/Loconto/Gaucher
MARINE...KJC/Loconto
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 17, 4:16 PM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
416 PM EDT Sun Apr 17 2022

CTZ002>004-MAZ002>021-026-RIZ001>008-182030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
416 PM EDT Sun Apr 17 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-182030-
Barnstable MA-Dukes MA-Nantucket MA-
416 PM EDT Sun Apr 17 2022

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ235-237-256-182030-
Rhode Island Sound-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
416 PM EDT Sun Apr 17 2022

...GALE WARNING IN EFFECT FROM 8 PM MONDAY TO NOON EDT TUESDAY...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-232-254-255-182030-
Cape Cod Bay-Nantucket Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
416 PM EDT Sun Apr 17 2022

...STORM WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ233-234-250-251-182030-
Vineyard Sound-Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
416 PM EDT Sun Apr 17 2022

...GALE WARNING IN EFFECT FROM 11 PM MONDAY TO NOON EDT TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-182030-
Boston Harbor-Narragansett Bay-
416 PM EDT Sun Apr 17 2022

...GALE WARNING IN EFFECT FROM 11 PM MONDAY TO 8 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:26 AM EDTHigh Wind WarningBOXBarnstable, Dukes, Nantucket29 hr
Apr 18, 3:38 AM EDTWinter Weather AdvisoryBOXFranklin28 hr
Apr 18, 3:04 PM EDTCoastal Flood StatementBOXEssex, Norfolk, Plymouth, Suffolk13 hr

Nearby

Wind Advisories in Massachusetts, 2022Wind Advisories in Rhode Island, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.